Skip to main content

Nonlinear dependence in British pound exchange rates

Kanas, Angelos (1997) Nonlinear dependence in British pound exchange rates. Applied Economics Letters, 4 (10). pp. 631-633. ISSN 1350-4851. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)

Abstract

The Brock, Dechert and Scheinkman (1987) method is used to test for nonlinear dependence in daily rates of change of the exchange rate of the British pound relative to seven most heavily traded currencies against the pound during the period 2 January 1993 to 7 October 1996. The currencies are the US dollar, the Deutsche mark, the French franc, the Swiss franc, the Canadian dollar, the Japanese yen and the Italian lira. The results suggest that nonlinear dependence exists in all seven British pound exchange rates. Except for the US dollar, nonlinear dependence is due to nonlinearity in the variance and is captured by a GARCH(1,1)-t model. For the US dollar, nonlinear dependence is due to nonlinearity both in the mean and the variance and is captured by a GARCH-in-mean (GARCH-M) model.

Item Type: Article
Subjects: H Social Sciences > HG Finance
Divisions: Faculties > Social Sciences > Kent Business School > Accounting and Finance
Depositing User: Tracey Pemble
Date Deposited: 23 May 2014 10:05 UTC
Last Modified: 29 May 2019 12:37 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/41183 (The current URI for this page, for reference purposes)
  • Depositors only (login required):